Alert archive / Missouri / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 99, NWS Kansas City, MO
NWS Kansas City, MO issued this severe thunderstorm warning at May 30, 2008, 5:41 PM CDT for Chariton County, Howard County, Randolph County, Missouri. It was in force for 34 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 30, 2008, 5:41 PM CDT (22:41 UTC)
- Expired
- May 30, 2008, 6:15 PM CDT
- In force
- 34 min
- Issued by
- NWS Kansas City, MO
- Area
- Storm-based polygon
Counties Chariton County, MO, Howard County, MO, Randolph County, MO
The radar
The Pleasant Hill radar (KEAX), 163 km from the middle of the area, began a volume at 22:42 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 30, 5:55 PM CDT | HAIL 1 | 3 Ne Higbee, MO | PUBLIC REPORT OF QUARTER SIZED HAIL ALONG HWY A. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 14 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jan 7, 1:52 PM CST | Tornado Watch | SPC | 146 days |
| May 30, 2:42 PM CDT | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Topeka, KS (KTOP), launched 12:00Z, 10.7 hours before the alert went out and 274 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 728 J/kg
- Mixed-layer CIN
- -282 J/kg
- Mixed-layer LCL
- 858 m above ground
- 0-6 km bulk shear
- 45 kt
- 0-1 km storm-relative helicity
- 521 m²/s²
- 0-3 km storm-relative helicity
- 626 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KEAX 302241
SVREAX
MOC041-089-175-302315-
/O.NEW.KEAX.SV.W.0099.080530T2241Z-080530T2315Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
541 PM CDT FRI MAY 30 2008
THE NATIONAL WEATHER SERVICE IN PLEASANT HILL HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHEASTERN CHARITON COUNTY IN NORTH CENTRAL MISSOURI
NORTHEASTERN HOWARD COUNTY IN CENTRAL MISSOURI
SOUTHERN RANDOLPH COUNTY IN NORTH CENTRAL MISSOURI
* UNTIL 615 PM CDT
* AT 537 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING WALNUT SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 5 MILES
SOUTHWEST OF SALISBURY...AND MOVING EAST AT 40 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
ARMSTRONG BY 550 PM CDT.
6 MILES SOUTH OF HUNTSVILLE BY 600 PM CDT.
HIGBEE BY 605 PM CDT.
MOBERLY BY 610 PM CDT.
CLARK BY 615 PM CDT.
THE TOWNS OF CLIFTON HILL AND RENICK ARE ALSO IN THE PATH OF THIS
SEVERE THUNDERSTORM.
A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
DEVELOP QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH NOT IMMEDIATELY
LIKELY...IF A TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF
SAFETY INSIDE A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL
INTERIOR ROOM.
TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN PLEASANT HILL.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT FRIDAY EVENING
FOR NORTHEASTERN KANSAS AND NORTHERN MISSOURI.
LAT...LON 3926 9230 3924 9232 3924 9242 3924 9243
3925 9290 3944 9292 3952 9230
TIME...MOT...LOC 2241Z 270DEG 35KT 3935 9279
$$
213 follow-up statements
000
WWUS53 KEAX 302252
SVSEAX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
552 PM CDT FRI MAY 30 2008
MOC041-302302-
/O.CAN.KEAX.SV.W.0099.000000T0000Z-080530T2315Z/
CHARITON MO-
552 PM CDT FRI MAY 30 2008
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN CHARITON COUNTY
IS CANCELLED...
AT 547 PM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE
THUNDERSTORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE AREA
...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE...THE SEVERE THUNDERSTORM WARNING IS CANCELLED.
TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN PLEASANT HILL.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT FRIDAY EVENING
FOR NORTHEASTERN KANSAS AND NORTHERN MISSOURI.
LAT...LON 3926 9230 3924 9232 3924 9243 3926 9273
3933 9273 3932 9271 3933 9271 3946 9270
3952 9230
TIME...MOT...LOC 2252Z 268DEG 43KT 3935 9261
$$
MOC089-175-302315-
/O.CON.KEAX.SV.W.0099.000000T0000Z-080530T2315Z/
HOWARD MO-RANDOLPH MO-
552 PM CDT FRI MAY 30 2008
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHERN
RANDOLPH AND NORTHEASTERN HOWARD COUNTIES UNTIL 615 PM CDT...
AT 547 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
LOCATED 6 MILES NORTH OF ARMSTRONG...OR 8 MILES SOUTHEAST OF
SALISBURY...MOVING EAST AT 45 MPH.
THE SEVERE THUNDERSTORM WILL BE NEAR...
HIGBEE BY 600 PM CDT.
MOBERLY BY 605 PM CDT.
CLARK BY 610 PM CDT.
THE TOWN OF RENICK IS ALSO IN THE PATH OF THIS SEVERE THUNDERSTORM.
A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
DEVELOP QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH NOT IMMEDIATELY
LIKELY...IF A TORNADO IS SPOTTED ACT QUICKLY AND MOVE TO A PLACE OF
SAFETY INSIDE A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL
INTERIOR ROOM.
TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN PLEASANT HILL.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT FRIDAY EVENING
FOR NORTHEASTERN KANSAS AND NORTHERN MISSOURI.
LAT...LON 3926 9230 3924 9232 3924 9243 3926 9273
3933 9273 3932 9271 3933 9271 3946 9270
3952 9230
TIME...MOT...LOC 2252Z 268DEG 43KT 3935 9261
$$
21000
WWUS53 KEAX 302306
SVSEAX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
605 PM CDT FRI MAY 30 2008
MOC089-302315-
/O.CAN.KEAX.SV.W.0099.000000T0000Z-080530T2315Z/
HOWARD MO-
605 PM CDT FRI MAY 30 2008
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN HOWARD COUNTY IS
CANCELLED...
AT 601 PM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE
THUNDERSTORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE AREA
...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE...THE SEVERE THUNDERSTORM WARNING IS CANCELLED.
TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN PLEASANT HILL.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT FRIDAY EVENING
FOR EAST CENTRAL KANSAS AND NORTHERN MISSOURI.
LAT...LON 3952 9230 3926 9230 3924 9232 3925 9244
3926 9250 3927 9250 3927 9253 3928 9254
3928 9258 3948 9256
TIME...MOT...LOC 2305Z 270DEG 44KT 3936 9235
$$
MOC175-302315-
/O.CON.KEAX.SV.W.0099.000000T0000Z-080530T2315Z/
RANDOLPH MO-
605 PM CDT FRI MAY 30 2008
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHEASTERN
RANDOLPH COUNTY UNTIL 615 PM CDT...
AT 601 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
LOCATED NEAR MOBERLY...MOVING EAST AT 50 MPH.
THIS SEVERE THUNDERSTORM WILL AFFECT MAINLY RURAL AREAS OF
SOUTHEASTERN RANDOLPH COUNTY.
A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
DEVELOP QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH NOT IMMEDIATELY
LIKELY...IF A TORNADO IS SPOTTED ACT QUICKLY AND MOVE TO A PLACE OF
SAFETY INSIDE A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL
INTERIOR ROOM.
HAIL UP TO ONE INCH IN DIAMETER HAS BEEN REPORTED NORTHEAST OF
HIGBEE WITH THIS STORM. IF YOU ARE IN THE PATH OF THE STORM...TAKE
IMMEDIATE ACTION TO PROTECT LIFE AND PROPERTY.
TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN PLEASANT HILL.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT FRIDAY EVENING
FOR EAST CENTRAL KANSAS AND NORTHERN MISSOURI.
LAT...LON 3952 9230 3926 9230 3924 9232 3925 9244
3926 9250 3927 9250 3927 9253 3928 9254
3928 9258 3948 9256
TIME...MOT...LOC 2305Z 270DEG 44KT 3936 9235
$$
21000
WWUS53 KEAX 302314
SVSEAX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
615 PM CDT FRI MAY 30 2008
MOC175-302325-
/O.EXP.KEAX.SV.W.0099.000000T0000Z-080530T2315Z/
RANDOLPH MO-
615 PM CDT FRI MAY 30 2008
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN RANDOLPH COUNTY
HAS EXPIRED...
AT 611 PM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE
THUNDERSTORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE AREA.
THEREFORE...THE SEVERE THUNDERSTORM WARNING HAS BEEN ALLOWED TO
EXPIRE.
TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN PLEASANT HILL.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT FRIDAY EVENING
FOR EAST CENTRAL KANSAS AND NORTHERN MISSOURI.
LAT...LON 3952 9230 3926 9230 3924 9232 3925 9244
3926 9250 3927 9250 3927 9253 3928 9254
3928 9258 3948 9256
TIME...MOT...LOC 2315Z 270DEG 44KT 3935 9219
$$
21What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Kansas City, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at May 30, 3:46 PM CDT, 1 hour 55 minutes earlier.
Area forecast discussion, May 30, 3:46 PM CDT, 1 hour 55 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 346 PM CDT FRI MAY 30 2008 .DISCUSSION... SYNOPTIC FRONTAL BOUNDARY HAS JUMPED TO NEAR THE I-35 CORRIDOR LATE THIS AFTN WITH SCT THUNDERSTORMS NOW DEVELOPING AHEAD OF THE BOUNDARY. WINDS AHEAD OF THE FRONT BEGINNING THE EXPECTED VEERING PROCESS AS PRESSURE GRADIENT WEAKENS...AND WINDS JUST ABOVE THE SFC DIURNALLY VEER AND WEAKEN. MESOANALYSIS INDICATES BEST LOW LEVEL MOISTURE CONVERGENCE IN AN AREA AROUND THE KANSAS CITY METRO AREA AND EXTENDS ENE TO AROUND KIRK. LATEST ANALYSIS ALSO DEPICTS SBCAPES AOA 3500 J/KG AND MLCAPES AOA 2500 J/KG OVER MOST OF THE WRN PORTIONS OF THE CWA WITH SFC-6KM SHEAR AROUND 50 KNOTS. THE SFC TO H8 WINDS ARE QUITE WEAK WITH THE STRONG WINDS CONFINED TO ABOVE 700 MB. WITH THE WEAK AND VEERED LOW LEVEL WINDS...SR HELICITIES ARE QUITE WEAK...BLO 100 M2/S2. AS A RESULT...OF THESE PARAMETERS...TORNADOES APPEAR TO BE A LOW THREAT. HOWEVER...THE GREATEST THREAT WOULD BE ALONG A RETREATING OUTFLO BOUNDARY IN NCENTRAL MO. OTHERWISE...THE PRIMARY SVR THREATS ARE LARGE HAIL AND DAMAGING WINDS. LATEST STLT SUGGESTS THAT H8 DRYING JUST TO THE WEST OF THE CWA IS MORE ROBUST THAN INDICATED BY THE MODELS. THIS DRIER AIR MASS IS PROGRESSING GRADUALLY EAST...AND AS THE FRONT CONTINUES TO PRESS SLOWLY EAST...THE AREA OF CONVECTION SHOULD BE CONFINED TO AREAS SOUTH OF A LINE FROM KIRKSVILLE TO CARROLLTON TO PAOLA BY 00Z. AS THE EVENING PROGRESSES...CONVERGENCE ALONG THE BOUNDARY WILL WEAKEN WITH INSTABILITY ON THE WANE...WITH THE CONVECTION GRADUALLY DECREASING AS IT SPREADS SE. SEVERE THREAT WILL LIKELY END OVER THE SRN CWA BY MIDNIGHT. ON SATURDAY...BRISK WNW UPPER FLOW TO PREVAIL WITH SHORTWAVES PASSING TO THE SOUTH. BOUNDARY WILL LIKELY STALL ACR SRN MO ON SATURDAY. MUCH OF THE CONVECTIVE THREAT WITH THE BOUNDARY WILL BE TO THE SOUTH OF THE CWA...BUT CANNOT RULE OUT ISOLATED THUNDERSTORMS ACR THE XTRM SRN PORTION OF THE CWA. BOUNDARY WILL BEGIN TO RETREAT ON SUNDAY DUE TO GOOD PRESSURE FALLS OVER THE HIGH TERRAIN. WEAK ISENTROPIC LIFT MAY GENERATE A FEW ISOLATED THUNDERSTORMS FOR THE WRN CWA SUN AFTN. MAY SEE ANOTHER HIGH PLAINS MCS SUNDAY NIGHT AS A SHORTWAVE RIDES THE RATHER FLAT SHORTWAVE RIDGE IN THE CENTRAL PLAINS. CONFIDENCE IN TRACK OF MCS IS LOW...ALTHOUGH WILL INTRODUCE CHC POPS FOR SUNDAY NIGHT FOR EITHER LATE NIGHT MCS OR THUNDERSTORM DEVELOPMENT DUE TO ISENTROPIC LIFT. DB MEDIUM RANGE (MONDAY THROUGH FRIDAY)... VERY LOW CONFIDENCE IN THIS MEDIUM RANGE FORECAST PACKAGE...AS 00Z AND 06Z OPERATIONAL GFS RUNS REMAIN LARGELY OUT OF PHASE WITH ALL OTHER GUIDANCE...APPARENTLY DUE TO SPURIOUS CONVECTIVE FEEDBACK ISSUES AND OVERDEVELOPMENT OF CONVECTIVELY GENERATED VORTICITY MAXIMA. ON THE OTHER HAND...00Z ECMWF APPEARS TO BE HAVING DIFFICULTY HANDLING ENERGY INTENSIFYING INTO THE HEIGHT WEAKNESS ACROSS THE WRN CONUS...WITH SOMEWHAT UNREALISTIC AND CLIMATOLOGICALLY ANOMALOUS SWD DEEPENING OF A LONGWAVE FEATURE TOWARDS THE END OF THE PERIOD. THUS...HAVE TRENDED THIS MEDIUM RANGE FORECAST TOWARDS THE MORE CONSISTENT 00Z ENSEMBLE MEAN...WHICH LINGERS SYNOPTIC AND MESOSCALE BOUNDARIES IN AND NEAR THE FORECAST AREA THROUGH MUCH OF THE PERIOD...WITH REPEATED CHANCES FOR BOTH CONVECTIVELY GENERATED SYSTEMS PROPAGATING FROM THE NORTHWEST AND ISENTROPIC LIFT/THETA-E ADVECTION RETURNING FROM THE SOUTH. AS A RESULT...RELUCTANTLY HAD TO SPREAD LOW END CHANCE/SLGT CHANCE POPS THROUGHOUT THE PERIOD...AS GIVEN THE AFOREMENTIONED UNCERTAINTY AND LATE SPRING MESOSCALE PROCESSES...IT IS CLOSE TO IMPOSSIBLE TO PIN DOWN ANY SINGLE DAY OR OVERNIGHT PERIOD MORE OR LESS LIKELY TO EXPERIENCE PRECIPITATION. REGARDING TEMPERATURES...WITH THE SUSPECTED PROBLEMS IN THE OPERATIONAL GFS...MEX GUIDANCE APPEARS TO BEGIN TRENDING FAR TOO LOW FOR GUIDANCE VALUES TOWARDS THE END OF THE PERIOD. OBVIOUSLY...ANY DAYTIME PERIOD WHERE CONVECTIVELY GENERATED BOUNDARIES AND EXTENSIVE CLOUD COVER REMAIN IN THE AREA...HIGHS WILL BE NEGATIVELY EFFECTED. HOWEVER...GIVEN EXPECTED H8 TEMPERATURES IN THE +10C TO +15C RANGE AND SEASONABLY HIGH H5 HEIGHTS AOA 572DM...HAVE HEDGED TOWARDS THE UPPER END OF ENSEMBLE GUIDANCE SPREAD...KEEPING DAILY TEMPS AROUND ONE STANDARD DEVIATION ABOVE THE CLIMATOLOGICAL AVERAGE. 21 && .AVIATION... FOR THE 18Z TAFS...A WEAK COLD FRONT IS EXPECTED TO APPROACH THE TERMINALS BETWEEN 22-02Z. THE FRONT WILL TRIGGER SCT THUNDERSTORMS...SOME POTENTIALLY SVR. THE THREAT OF THUNDERSTORMS WILL END BTWN 02-03Z. OUTSIDE OF THUNDERSTORM ACTIVITY...VFR CONDITIONS ARE EXPECTED. DB && .EAX WATCHES/WARNINGS/ADVISORIES... MO...NONE. KS...NONE.
Hazardous weather outlook, May 30, 12:55 PM CDT, 4 hours 46 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 1255 PM CDT FRI MAY 30 2008 KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040- 043>046-053-054-311800- ATCHISON KS-MIAMI-LINN KS-DONIPHAN-LEAVENWORTH-WYANDOTTE- JOHNSON KS-ATCHISON MO-NODAWAY-WORTH-GENTRY-HARRISON-MERCER- PUTNAM-SCHUYLER-HOLT-ANDREW-DE KALB-DAVIESS-GRUNDY-SULLIVAN-ADAIR- BUCHANAN-CLINTON-CALDWELL-LIVINGSTON-LINN MO-MACON-PLATTE-CLAY- RAY-CARROLL-CHARITON-RANDOLPH-JACKSON-LAFAYETTE-SALINE-HOWARD- CASS-JOHNSON MO-PETTIS-COOPER-BATES-HENRY- 1255 PM CDT FRI MAY 30 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST...NORTH CENTRAL AND WEST CENTRAL MISSOURI...AS WELL AS EXTREME EASTERN KANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT A WEAK COLD FRONT WILL ENTER FAR NORTHWEST MISSOURI LATER THIS AFTERNOON...AND ALONG WITH EXISTING OUTFLOW BOUNDARIES FROM THUNDERSTORMS EARLIER THIS MORNING...WILL HELP FOCUS RENEWED SCATTERED THUNDERSTORM DEVELOPMENT LATER THIS AFTERNOON. THERE IS A SLIGHT RISK FOR SEVERE WEATHER SOUTH AND EAST OF A LINE FROM FALLS CITY NEBRASKA TO GRANT CITY. A BETTER CHANCE FOR ORGANIZED SEVERE WEATHER WILL LIE EAST OF A LINE APPROXIMATELY FROM MACON...TO MARSHALL TO SEDALIA...WHERE A MODERATE RISK OF SEVERE WEATHER EXISTS. DUE TO THE HIGH AMOUNTS OF INSTABILITY AND SUFFICIENT WIND SHEAR PRESENT IN THE ATMOSPHERE...THUNDERSTORMS WILL LIKELY DEVELOP RAPIDLY IN PARTS OF THE SLIGHT AND MODERATE RISK AREAS THIS AFTERNOON...QUICKLY BECOMING SEVERE WITH LARGE HAIL AND DAMAGING WINDS THE PRIMARY THREATS. HOWEVER...WHILE OVERALL CONDITIONS IN THE ATMOSPHERE ARE NOT FAVORABLE FOR TORNADIC DEVELOPMENT...AN ISOLATED TORNADO CANNOT BE RULED OUT FOR ANY STORM THAT INTERACTS WITH A MORE WELL DEFINED OUTFLOW BOUNDARY...PARTICULARLY EARLY IN THE THUNDERSTORM LIFECYCLE. ANY THUNDERSTORM ACTIVITY IS EXPECTED PUSH SOUTH OF THE FORECAST AREA THROUGH CENTRAL MISSOURI LATE THIS EVENING...BRINGING AN END TO THE SEVERE THREAT. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY SEVERAL ROUNDS OF THUNDERSTORMS WILL BE POSSIBLE ACROSS PORTIONS OF THE OUTLOOK AREA MONDAY MORNING THROUGH TUESDAY AFTERNOON. THERE STILL REMAINS CONSIDERABLE UNCERTAINTY REGARDING THE TIMING AND TRACK OF ANY OF THESE THUNDERSTORM COMPLEXES...THOUGH THERE IS A SMALL RISK FOR SEVERE WEATHER WITH ANY OF THESE STORMS...BUT ESPECIALLY A RISK OF LOCALIZED HEAVY RAINFALL AND FLOODING. FURTHER ROUNDS OF THUNDERSTORMS WILL BE POSSIBLE WEDNESDAY AND THURSDAY ACROSS THE AREA...THOUGH IT IS TOO EARLY TO DETERMINE WHETHER ANY OF THESE STORMS COULD REACH SEVERE LIMITS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NECESSARY THIS AFTERNOON THROUGH THIS EVENING...PARTICULARLY FOR LOCATIONS ALONG AND SOUTH OF A ST JOSEPH TO BETHANY LINE. 21
In the hours before
Local storm report, May 30, 4:37 PM CDT, 1 hour 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
437 PM CDT FRI MAY 30 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0415 PM HAIL BOSWORTH 39.47N 93.34W
05/30/2008 M2.00 INCH CARROLL MO PUBLIC
HAIL MEASURED AT BENS SERVICE STATION IN BOSWORTH
&&
ABAILEYLocal storm report, May 30, 4:48 PM CDT, 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
448 PM CDT FRI MAY 30 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0440 PM HAIL KEYTESVILLE 39.43N 92.94W
05/30/2008 E0.88 INCH CHARITON MO POST OFFICE
DIME TO NICKEL SIZED HAIL OBSERVED IN KEYTESVILLE.
&&
MRDLocal storm report, May 30, 4:56 PM CDT, 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
456 PM CDT FRI MAY 30 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0454 PM HAIL 4 N KEYTESVILLE 39.49N 92.94W
05/30/2008 E1.00 INCH CHARITON MO TRAINED SPOTTER
&&
ABAILEYSpecial weather statement, May 30, 5:16 PM CDT, 25 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 516 PM CDT FRI MAY 30 2008 MOZ031-032-039-302245- CARROLL-CHARITON-SALINE- 516 PM CDT FRI MAY 30 2008 ...SIGNIFICANT WEATHER ALERT FOR EASTERN CARROLL...NORTHEASTERN SALINE AND SOUTHERN CHARITON COUNTIES UNTIL 545 PM CDT... AT 513 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 7 MILES SOUTHWEST OF BRUNSWICK...OR 11 MILES NORTHWEST OF SLATER...MOVING EAST AT 40 MPH. THIS STORM WILL AFFECT MAINLY RURAL AREAS OF EASTERN CARROLL... NORTHEASTERN SALINE AND SOUTHERN CHARITON COUNTIES...INCLUDING THE TOWNS OF MIAMI...DE WITT AND DALTON. PENNY SIZE HAIL...AND WINDS AROUND 50 MPH ARE EXPECTED WITH THIS STORM. 21
Local storm report, May 30, 5:17 PM CDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
517 PM CDT FRI MAY 30 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0512 PM HAIL SALISBURY 39.42N 92.80W
05/30/2008 E1.00 INCH CHARITON MO CO-OP OBSERVER
&&
MRDLocal storm report, May 30, 5:41 PM CDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
541 PM CDT FRI MAY 30 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0530 PM HAIL MOBERLY 39.42N 92.44W
05/30/2008 E1.50 INCH RANDOLPH MO FIRE DEPT/RESCUE
JUST BELOW GOLFBALL SIZED HAIL REPORTED BY FIRE DEPT.
0524 PM HAIL 1 S HUNTSVILLE 39.42N 92.54W
05/30/2008 E1.50 INCH RANDOLPH MO TRAINED SPOTTER
&&
MRDThe office that day
Everything else NWS Kansas City, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 30, 12:15 AM CDT | Severe Thunderstorm Warning | EAX | Atchison, Holt | 45 min |
| May 30, 12:26 AM CDT | Tornado Warning | EAX | Atchison | 34 min |
| May 30, 9:52 AM CDT | River Flood Warning | EAX | Atchison, Holt | 17 hr |
| May 30, 11:04 AM CDT | River Flood Warning | EAX | Andrew, Nodaway | 11 hr |
| May 30, 11:04 AM CDT | River Flood Warning | EAX | Andrew, Holt, Nodaway | 22 hr |
| May 30, 11:19 AM CDT | River Flood Warning | EAX | Andrew, Buchanan | 23 days |
| May 30, 11:19 AM CDT | River Flood Warning | EAX | Buchanan, Platte | 22 days |
| May 30, 11:19 AM CDT | River Flood Warning | EAX | Platte | 57 hr |
| May 30, 11:19 AM CDT | River Flood Warning | EAX | Clay, Jackson, Ray | 3 days |
| May 30, 11:19 AM CDT | River Flood Warning | EAX | Jackson, Lafayette, Ray | 31 days |
| May 30, 11:19 AM CDT | River Flood Warning | EAX | Carroll, Lafayette, Saline | 32 days |
| May 30, 11:19 AM CDT | River Flood Warning | EAX | Carroll, Chariton, Saline | 33 days |
| May 30, 3:31 PM CDT | Severe Thunderstorm Warning | EAX | Carroll, Ray | 44 min |
| May 30, 3:39 PM CDT | Severe Thunderstorm Warning | EAX | Randolph | 36 min |
| May 30, 3:58 PM CDT | Severe Thunderstorm Warning | EAX | Adair, Linn, Macon, Sullivan | 34 min |
| May 30, 4:12 PM CDT | Severe Thunderstorm Warning | EAX | Carroll, Chariton | 33 min |
| May 30, 4:24 PM CDT | Areal Flood Advisory | EAX | Adair, Linn, Macon, Sullivan | 6 hr |
| May 30, 4:39 PM CDT | Severe Thunderstorm Warning | EAX | Chariton, Randolph | 36 min |
| May 30, 4:42 PM CDT | Severe Thunderstorm Warning | EAX | Adair, Macon | 18 min |
| May 30, 5:10 PM CDT | Severe Thunderstorm Warning | EAX | Chariton, Randolph | 35 min |
| May 30, 5:14 PM CDT | Areal Flood Advisory | EAX | Carroll, Chariton, Randolph, Saline | 6 hr |
| May 30, 5:21 PM CDT | Areal Flood Warning | EAX | Andrew, Holt | 3 days |
Nearby
Severe Thunderstorm Warnings in Missouri, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.